Alert archive / Wisconsin / Tornado Warnings in 2023
Tornado Warning 6, NWS Milwaukee, WI
NWS Milwaukee, WI issued this tornado warning at Jul 12, 2023, 3:55 PM CDT for Green County, Wisconsin. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2023, 3:55 PM CDT (20:55 UTC)
- Expired
- Jul 12, 2023, 4:11 PM CDT
- In force
- 16 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Green County, WI
The radar
The Milwaukee radar (KMKX), 106 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -301 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
646
WFUS53 KMKX 122055
TORMKX
WIC045-122130-
/O.NEW.KMKX.TO.W.0006.230712T2055Z-230712T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Milwaukee/Sullivan WI
355 PM CDT Wed Jul 12 2023
The National Weather Service in Milwaukee/Sullivan has issued a
* Tornado Warning for...
Southwestern Green County in south central Wisconsin...
* Until 430 PM CDT.
* At 355 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Winslow, or near Monroe, moving east at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Browntown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4255 8982 4260 8979 4257 8955 4250 8960
4250 8973
TIME...MOT...LOC 2055Z 287DEG 14KT 4256 8977
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
PATTERSON1 follow-up statement
568
WWUS53 KMKX 122111
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
411 PM CDT Wed Jul 12 2023
WIC045-122121-
/O.CAN.KMKX.TO.W.0006.000000T0000Z-230712T2130Z/
Green WI-
411 PM CDT Wed Jul 12 2023
...THE TORNADO WARNING FOR SOUTHWESTERN GREEN COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
LAT...LON 4255 8982 4260 8979 4257 8955 4250 8960
4250 8973
TIME...MOT...LOC 2109Z 287DEG 14KT 4254 8969
$$
PATTERSONWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this tornado warning went out at Jul 12, 3:51 PM CDT, 4 minutes earlier.
Area forecast discussion, Jul 12, 3:51 PM CDT, 4 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 351 PM CDT Wed Jul 12 2023 .SHORT TERM... (Issued 333 PM CDT Wed Jul 12 2023) Tonight through Thursday night: Widespread showers continue across southern WI this afternoon with a few rumbles of thunder. Temps are sticking below forecast thanks to the much needed steady rainfall. This activity will continue across the area through the early evening before diminishing. However, still keeping an eye on the clearing slot for our southern tier of counties along the WI/IL border. Latest satellite imagery indicates some agitated cu developing IA and northern IL within the clearing and will skirt toward our neck of the woods in the next few hours. Although better environment remains south of the cheddar curtain in IL, which is where we would likely see any storms develop, there is still small potential for the aforementioned area to destabilize enough to sustain a stronger thunderstorm or two to move in from the more favorable environment through the evening, especially with the nose of the 40-50 kt LLJ edging in. Given the better low-level shear and decent model hodograph, it would not be out of the question to get a brief spin up along with some gusty winds and even smaller hail. Overall this potential remains conditional, but latest satellite and radar trends are showing more favorable conditions, but it could be cut off as the wrap around stratiform rain fills in the pocket of clearing across southern WI. Otherwise, the shower chances will gradually clear from west to east through the evening as the mid-level shortwave trough and surface low pushes east, but expect lower clouds to linger overnight. Will see temps fall into the upper 50s to lower 60s overnight. Clouds will linger into Thursday morning before clearing and expecting a drier and warmer day with highs in the upper 70s to lower 80s, especially inland. Cannot rule out an isolated shower or two to develop, but overall forcing will be minimal and did not have the confidence to add mentions at this time. Overnight Thursday will be on the mild side as well with lows in the 60s and will see rain chances increases as well with another mid-level ripple of vorticity and leading edge of WAA beginning to work its way into the region. Wagner && .LONG TERM... (Issued 333 PM CDT Wed Jul 12 2023) Friday through Wednesday: Better shower chances from the mid-level feature and low-level WAA are expected through the day Friday as the upper-level dynamics aligns more with a weaker surface boundary dragging across the region through the day. Otherwise, warmer conditions expected for the end of the week with highs in the 80s. Will continue to see low end daily shower and thunderstorm chances through the weekend as the upper-level trough and low remains nearly stationary over north central Canada and eject a series of vorticity across the region. Most of this activity will likely be scattered and not completely wash out any weekend plans. Models show hints of the upper-level pattern to become a bit more active as the upper-level trough deepens across the region into early next week bringing additional chances for periodic shower and thunderstorms. Wagner && .AVIATION... (Issued 333 PM CDT Wed Jul 12 2023) Widespread showers and storms across the area are bringing a wide range of flight conditions ranging from LIFR to VFR. Area with heavier showers and storms are seeing the lower ceilings and visibilities. Cannot rule out a stronger storm or two for terminals closer to the WI/IL border. Will continue to see shower and thunderstorm activity clear from west through the early evening, but lower flight conditions will likely linger through part of tonight. Conditions are progged to improve into Thursday morning with more west-northwesterly winds. Wagner && .MARINE... (Issued 333 PM CDT Wed Jul 12 2023) Widespread thunderstorm coverage and rain continues to move over the southern half of Lake Michigan this afternoon and evening as a surface low tracks south of the lake tonight. Predominately easterly winds across the lake will gradually turn more westerly behind the passing low and shower activity tonight through Thursday morning. Expect breezy westerly winds to continue through the end of the week and into the weekend with another round of widespread thunderstorms expected for Friday night and Saturday. Wagner && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jul 12, 3:29 PM CDT, 26 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 329 PM CDT Wed Jul 12 2023 WIZ046-047-051-052-056>060-062>072-132030- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 329 PM CDT Wed Jul 12 2023 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Showers and thunderstorm chances continue this afternoon and early evening. Cannot rule out a few stronger storms or two especially south of I-94 along the WI/IL border with hail, gusty winds, and even a brief spin up. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Additional daily chances for thunderstorms are expected from Thursday into the weekend, though the exact timing and chances remain uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ643>646-132030- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 329 PM CDT Wed Jul 12 2023 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight Showers and thunderstorm chances continue this afternoon and early evening. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Additional daily chances for thunderstorms are expected from Thursday into the weekend, though the exact timing and chances remain uncertain. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-132030- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 329 PM CDT Wed Jul 12 2023 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight Showers and thunderstorm chances continue this afternoon and early evening. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Additional chances for thunderstorms are expected from Thursday into the weekend, though the exact timing and chances remain uncertain. www.weather.gov/mkx
Nearby
Tornado Warnings in Wisconsin, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.